Frequently Asked Questions
How do TYLENOL® Muscle Aches & Body Pain bi-layer extended release caplets work?
TYLENOL® Muscle Aches & Body Pain caplets use a patented technology that provides fast plus extended relief of muscle aches and body pain. The first layer dissolves quickly to relieve pain fast. The second layer is time-released to provide extended relief that lasts up to 8 hours.
What is the difference between TYLENOL® Muscle Aches & Body Pain and Extra Strength TYLENOL® products?
TYLENOL® Muscle Aches & Body Pain caplets use a patented technology that provides fast plus extended relief of muscle aches and body pain. The first layer dissolves quickly to relieve pain fast. The second layer is time-released to provide extended relief that lasts up to 8 hours. The bi-layer, extended release caplet contains more acetaminophen than Extra Strength TYLENOL® (contains 650 mg acetaminophen) but releases it over an extended period time, requiring you to take fewer doses per day for effective pain relief.
Should I take the TYLENOL® Muscle Aches & Body Pain bi-layer extended release caplets on an empty stomach?
Yes. While all TYLENOL® products can be taken with or without food, it is recommended that TYLENOL® Muscle Aches & Body Pain bi-layer caplets be taken with water and on an empty stomach (one hour before or two hours after a meal or snack). This is to ensure that the outermost layer of the caplet is disintegrated within 20 minutes for fast relief. Sometimes food can increase the time it takes for medications to dissolve and might have an impact on their effectiveness.
Can I use TYLENOL® products with other medications?
The pain relieving ingredient in TYLENOL® products (acetaminophen) is unlikely to interact with other medications. Some medicines, when taken in combination may interact with each other, changing the way one or both of them work in your body. This may cause side effects. When used as directed, the pain relieving ingredient in TYLENOL® products (acetaminophen)is unlikely to interact with other medications. Do not use TYLENOL® with any other product containing acetaminophen. Do not take more than one product with the same medicinal ingredient. Many prescription and non-prescription medicines contain the same active ingredient. Ask a doctor or pharmacist before use if you take any other medications including natural health products, prescription drugs, salicylates or other pain and fever relief medications. read and follow label directions. your medicines - learn more at www.bemedwise.ca .
How do I read the expiry date on TYLENOL® products?
The expiry date information appears stamped on the product packaging with an “EXP” followed by the month and year of expiry either as MMYY or MMYYYY. The month may be represented either by alphabetic or numeric characters. For example, EXP MA13, EXP MA2013, or EXP 052013 would indicate the product expires on the last day of May, 2013. Month alphabetic characters appear on the packaging as follows: JA = January FE = February MR = March AL = April MA = May JN = June JL = July AU = August SE = September OC = October NO = November DE = December Do not use products that are beyond their expiration date.
Can I take TYLENOL® products if I am pregnant or nursing?
If you are pregnant or nursing a baby, seek the advice of your healthcare professional before using a TYLENOL® product or any other medication.
Can I take TYLENOL® products when consuming alcohol?
Talk to a doctor or pharmacist before use of TYLENOL® (acetaminophen) if you suffer from chronic alcoholism. Excessive alcohol use may increase the risk of liver toxicity from acetaminophen overdose. When used according to package directions TYLENOL® may be used by the occasional, moderate drinker.
Can I take TYLENOL® products if I have a liver disease?
Talk to a doctor of pharmacist before use if you have liver disease.
Can I take TYLENOL® products if I have a chronic kidney disease?
Talk to a doctor or pharmacist before use if you have kidney disease. Although TYLENOL® may be a suitable analgesic choice, this determination should be made in consultation with a doctor or pharmacist to consider other factors such as your current medical condition(s), other medications you may be taking, and any potential need for monitoring.
How are TYLENOL® pain relievers different from other pain relievers?
There are a number of non-prescription pain medications available. Each contain different pain relieving ingredients. TYLENOL® products contain acetaminophen, MOTRIN® IB and ADVIL® products contain ibuprofen, ASPIRIN® contains acetylsalicylic acid (ASA) and ALEVE® contains naproxen sodium. Each of these medicinal ingredients relieve pain, but they work differently. The pain relieving ingredient in TYLENOL® products (acetaminophen), works by elevating the body’s overall pain threshold, so that you feel less pain. TYLENOL® provides fast, effective relief, is gentle on the stomach and is unlikely to interact with other medications you may be taking. The safety and efficacy of TYLENOL® is supported by over 50 years of clinical use. When taken as directed, TYLENOL® pain reliever is one of the safest pain relievers consumers can use. TYLENOL® is also the brand doctors and pharmacists recommend most for relief of pain.